MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-034
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 28mm amplatzer amulet was selected for use in an implant procedure.During the procedure, it was found that the device wasn't able to fit and was removed.The decision was to upsize to 34mm amplatzer amulet with the same ds being used.It was noted that a back bleeding was performed on the ds.The 34mm device was prepped and delivered to the implant site.Once in the ball formation, something unknown was noted on tee.The decision was to resheath the device and abandon the procedure.Examination of the 34mm device revealed a thin strand of stringy material.There were no adverse events to the patient and their act was noted to be 326.There was 2 resheath attempts on the 28mm device and 1 resheath attempt on the 34mm device.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay.The patient is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of foreign material noted (a thin strand of stringy material) on tee during procedure was reported.Information from filed indicated that 34 mm amulet device was implanted using same delivery system that was used with 28 mm device.There was 2 re-sheath attempts on the 28 mm device and 1 re-sheath attempt on the 34 mm device.Please note that per the amulet instructions for use, "if the device is retracted while it is in the sheath, the device and the sheath must both be removed and replaced.Failure to replace both the device and the sheath may result in sheath and/or device malfunction." a returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications, including inspection records for exist of foreign material.Based on the information received and cine review, the re-use of the same sheath with a new occluder device could have lead to the inner lining of the sheath being transferred onto the 34 mm occluder device when being re-used, thus causing the reported incident.However, the exact cause of reported incident could not be conclusively determined.The patient status was reported as stable.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21885852
Report Number2135147-2025-02135
Device Sequence Number3530754
Product Code NGV
UDI-Device Identifier00811806013527
UDI-Public(01)00811806013527(17)270831(10)8650869
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ACP2-010-034
Device Catalogue Number9-ACP2-010-034
Device Lot Number8650869
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale